Alert archive / North Dakota / High Wind Watches in 2011
High Wind Watch 1, NWS Bismarck, ND
NWS Bismarck, ND issued this high wind watch at Feb 12, 2011, 3:22 AM MST for 32 counties in North Dakota. It took effect at Feb 13, 2011, 8:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 12, 2011, 3:22 AM MST (10:22 UTC)
- In effect from
- Feb 13, 2011, 8:00 AM MST
- Expired
- Feb 12, 2011, 2:27 PM MST
- In force
- Issued by
- NWS Bismarck, ND
All 32 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 10:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 10.4 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1159 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
038 WWUS73 KBIS 121022 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 422 AM CST SAT FEB 12 2011 ...STRONG WINDS POSSIBLE SUNDAY... .STRONG AND GUSTY NORTHWEST WINDS ARE POSSIBLE SUNDAY AS A LOW PRESSURE SYSTEM TRACKS ACROSS SOUTHERN CANADA AND HIGH PRESSURE BUILDS INTO MONTANA. STRONG WINDS OF 40 MPH OR HIGHER...WITH GUSTS AS HIGH AS 60 MPH...COULD DEVELOP SUNDAY MORNING AFTER SUNRISE AND CONTINUE INTO THE EVENING HOURS. A HIGH WIND WATCH HAS BEEN ISSUED FOR ALL OF WEST AND CENTRAL NORTH DAKOTA FOR SUNDAY. TRAVELERS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...AND WORKERS ON TOWERS AND ELEVATED LOCATIONS SUCH AS ROOFTOPS...SHOULD MONITOR THE LATEST FORECASTS AND STATEMENTS ON THIS POTENTIALLY STRONG WIND EVENT. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-121830- /O.NEW.KBIS.HW.A.0001.110213T1500Z-110214T0300Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 422 AM CST SAT FEB 12 2011 /322 AM MST SAT FEB 12 2011/ ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * STRONG WINDS ARE POSSIBLE SUNDAY MORNING BEFORE NOON...AND THROUGH THE AFTERNOON AND EVENING HOURS. * NORTHWEST WINDS OF 40 MPH WITH GUSTS AS HIGH AS 60 MPH ARE POSSIBLE. * WINDS THIS STRONG WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. WORKING ON ROOFTOPS AND TOWERS CAN BE ESPECIALLY DANGEROUS. WARMER TEMPERATURES AHEAD OF THE WINDS WILL LIKELY CRUST OVER THE SNOW...HOWEVER SOME BLOWING AND DRIFTING COULD STILL MAKE ROADS SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WAA
2 follow-up statements
848 WWUS73 KBIS 121610 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1010 AM CST SAT FEB 12 2011 ...STRONG WINDS POSSIBLE STATEWIDE SUNDAY... .STRONG AND GUSTY NORTHWEST WINDS ARE POSSIBLE SUNDAY AS A LOW PRESSURE SYSTEM TRACKS ACROSS SOUTHERN CANADA AND HIGH PRESSURE BUILDS INTO MONTANA. STRONG WINDS OF 40 MPH OR HIGHER...WITH GUSTS AS HIGH AS 60 MPH...COULD DEVELOP SUNDAY MORNING AFTER SUNRISE AND CONTINUE INTO THE EVENING HOURS. A HIGH WIND WATCH HAS BEEN ISSUED FOR ALL OF WESTERN AND CENTRAL NORTH DAKOTA FOR SUNDAY. RECENT MILD TEMPERATURES HAVE CRUSTED OVER MUCH OF THE SNOW COVER. HOWEVER...THE WINDS MAY BE STRONG ENOUGH TO BREAK UP THE CRUST AND ALLOW THE LIGHTER SNOW UNDERNEATH TO BECOME AIRBORNE AND SIGNIFICANTLY REDUCE VISIBILITIES. ADDITIONAL HEADLINES FOR BLOWING SNOW MAY BE NEEDED TOMORROW. SHALLOW DRIFTING SNOW WILL ALSO MAKE ROADWAYS SLICK. MONITOR THE LATEST FORECASTS AND STATEMENTS ON THIS POTENTIALLY STRONG WIND EVENT. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-130015- /O.CON.KBIS.HW.A.0001.110213T1500Z-110214T0300Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 1010 AM CST SAT FEB 12 2011 /910 AM MST SAT FEB 12 2011/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * STRONG WINDS ARE POSSIBLE SUNDAY MORNING BEFORE NOON...AND THROUGH THE AFTERNOON AND EVENING HOURS. * NORTHWEST WINDS OF 40 MPH WITH GUSTS AS HIGH AS 60 MPH ARE POSSIBLE. * WINDS THIS STRONG WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. WORKING ON ROOFTOPS AND TOWERS CAN BE ESPECIALLY DANGEROUS. WARMER TEMPERATURES AHEAD OF THE WINDS WILL LIKELY CRUST OVER THE SNOW IN MANY LOCATIONS. HOWEVER...SOME BLOWING AND DRIFTING COULD STILL MAKE ROADS SLIPPERY AND REDUCE VISIBILITIES IN OPEN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WAA/KINNEY
692 WWUS73 KBIS 122127 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 327 PM CST SAT FEB 12 2011 ...VERY STRONG WINDS SUNDAY... .STRONG AND GUSTY NORTHWEST WINDS ARE EXPECTED SUNDAY AS A VIGOROUS LOW PRESSURE SYSTEM MOVES TO THE GREAT LAKES SUNDAY NIGHT. STRONG WINDS OF 40 MPH OR HIGHER...WITH GUSTS AS HIGH AS 60 MPH...WILL DEVELOP LATE SUNDAY MORNING...AND CONTINUE INTO THE EVENING HOURS. A HIGH WIND WARNING HAS BEEN ISSUED FOR ALL OF WESTERN AND CENTRAL NORTH DAKOTA FOR SUNDAY. RECENT MILD TEMPERATURES HAVE CRUSTED OVER MUCH OF THE SNOW COVER. HOWEVER...THE WINDS MAY BE STRONG ENOUGH TO BREAK UP THE CRUST AND ALLOW THE LIGHTER SNOW UNDERNEATH TO BECOME AIRBORNE AND SIGNIFICANTLY REDUCE VISIBILITIES NEAR THE GROUND. ADDITIONAL HEADLINES FOR BLOWING SNOW MAY BE NEEDED TOMORROW. SHALLOW DRIFTING SNOW WILL ALSO MAKE ROADWAYS SLICK. MONITOR THE LATEST FORECASTS AND STATEMENTS TONIGHT AND SUNDAY. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-130530- /O.UPG.KBIS.HW.A.0001.110213T1500Z-110214T0300Z/ /O.NEW.KBIS.HW.W.0001.110213T1500Z-110214T0300Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 327 PM CST SAT FEB 12 2011 /227 PM MST SAT FEB 12 2011/ ...HIGH WIND WARNING IN EFFECT FROM 9 AM CST /8 AM MST/ TO 9 PM CST /8 PM MST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ TO 9 PM CST /8 PM MST/ SUNDAY. THE HIGH WIND WARNING REPLACES THE WATCH THAT WAS PREVIOUSLY IN EFFECT. * VERY STRONG WINDS ARE EXPECTED LATE SUNDAY MORNING...AND WILL CONTINUE THROUGH THE AFTERNOON AND EARLY EVENING HOURS. * NORTHWEST WINDS OF 40 MPH WITH GUSTS AS HIGH AS 60 MPH ARE EXPECTED. * WINDS THIS STRONG WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. WORKING ON ROOFTOPS AND TOWERS CAN BE ESPECIALLY DANGEROUS. WARMER TEMPERATURES AHEAD OF THE WINDS HAVE CRUSTED OVER THE SNOWPACK IN MANY LOCATIONS. HOWEVER... SOME BLOWING AND DRIFTING COULD STILL MAKE ROADS SLIPPERY AND REDUCE VISIBILITIES BELOW A HALF MILE IN OPEN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WAA/JV/RK
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this high wind watch went out at Feb 12, 1:41 AM MST, 1 hour 41 minutes earlier.
Area forecast discussion, Feb 12, 1:41 AM MST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 241 AM CST SAT FEB 12 2011 .SHORT TERM...TODAY WARM AIR ADVECTION CONTINUES TODAY WITH MID TO HIGH LEVEL BKN/OVC CONDITIONS DURING THE MORNING GIVING WAY TO SCT/BKN SKIES THIS AFTERNOON AND MILD TEMPERATURES. WEAK UPPER LEVEL DIVERGENCE ASSOCIATED WITH AN UPPER JET TRANSLATES EAST THIS MORNING. HAVE PUT A MENTION OF PATCHY FREEZING DRIZZLE IN OUR EASTERN ZONES THROUGH 15Z TO ACCOUNT FOR SOME WEAK ECHOES OVER WESTERN NORTH DAKOTA MOVING EAST WITH THE UPPER LEVEL DIVERGENCE AREA. REST OF THE FORECAST AREA WILL HAVE A DRY DAY TODAY WITH TEMPERATURES RANGING FROM THE UPPER 30S TO MID 40S. BREEZY WESTERLY WINDS OF 15 TO 25 MPH CENTRAL AND WEST TODAY WITH 20 TO 30 MPH WINDS EXPECTED OVER THE SOUTHWEST TODAY. SOME SHALLOW DRIFTING OF SNOW WILL OCCUR TODAY COINCIDING WITH ADDITIONAL MELTING THIS AFTERNOON. NO RESTRICTIONS TO VISIBILITY ANTICIPATED. WILL CONTINUE WITH THE ONGOING SPECIAL WEATHER STATEMENT THROUGH THE MORNING HOURS WHICH SUPPLEMENTS THE HAZARDOUS DRIVING CONDITIONS DUE TO BLACK ICE ON AREA ROADWAYS. .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY... MAIN CONCERN THIS FORECAST PERIOD WILL BE THE DEVELOPMENT OF STRONG AND GUSTY WINDS SUNDAY...THEN THE FOCUS SHIFTS TO THE POSSIBILITY OF A STORM SYSTEM LATE NEXT WEEK BRINGING PRECIPITATION TO THE PLAINS. THE 00 UTC SUITE OF MODELS ARE IN GOOD OVERALL AGREEMENT THROUGH THE PERIOD. WARMER TEMPERATURES CONTINUE THROUGH THE WEEKEND WITH THE H500 RIDGE BUILDING SATURDAY THEN FLATTENING SUNDAY WITH A STRONG H300 JET STREAK MOVING ACROSS THE NORTHERN PLAINS. PRESENT INDICATIONS ARE THIS UPPER JET WILL SUPPORT AND LINE UP WITH LOWER LEVEL WINDS SUNDAY. NAM AND GFS BOTH SHOW H850 WINDS OF 50 TO 70 KTS WHICH IS QUITE IMPRESSIVE. MODEL SOUNDINGS DEVELOP A WEAK NEAR ADIABATIC LAPSE RATE BY SUNDAY AFTERNOON AND IF THIS LINKS UP TO THE 3000 FT LEVEL COULD TAP INTO THE 50 TO 70 KT WINDS FORECAST AT THAT LEVEL. SIX HOUR SURFACE PRESSURE BUBBLE OF 12 TO 15 MB PASSES ACROSS WESTERN AND CENTRAL NORTH DAKOTA SUNDAY AFTERNOON SO EXPECT STRONGEST WIND POTENTIAL SUNDAY AFTERNOON/EARLY EVENING. WILL ISSUE A HIGH WIND WATCH FOR THE ENTIRE CWA WITH THIS IN MIND. ALTHOUGH STRONGEST WINDS WILL MOVE THROUGH AROUND 18-03Z WILL BEGIN THE WATCH AT 15Z/9 AM CST SUNDAY AS THE H850 WINDS STRENGTHEN TO 50+ KTS AT THAT TIME. BLOWING SNOW/DRIFTING SNOW POTENTIAL IS REDUCED BY THE WARM TEMPERATURES SATURDAY AND SUNDAY. EXPECTING HIGHS IN THE 30S NORTH AND THROUGH THE JAMES RIVER BASIN...TO MID 40S IN THE SOUTHWEST. THIS WILL KEEP THE SNOWPACK MELTING AND SHOULD FORM A CRUST OVER THE SNOWPACK. STILL...I HAVE ADDED PATCHY BLOWING SNOW SUNDAY DUE TO THE WIND POTENTIAL...WITH DRIFTING SNOW/CRUSTY ICE CHUNKS OVER TALL SNOWBANKS PROBABLY THE MORE LIKELY SCENARIO. THE RIDGE REBOUNDS ON MONDAY OVER THE WESTERN US AS THE WEST COAST TROUGH DIGS SOUTHWARD. EXPECTING HIGHS IN MID 30S TO THE 40S MONDAY THROUGH WEDNESDAY ACROSS WESTERN AND CENTRAL NORTH DAKOTA. UPPER LEVEL ENERGY MOVING TOWARDS THE NORTHERN PLAINS MAY REACH NORTH DAKOTA AS EARLY AS WEDNESDAY/WEDNESDAY NIGHT...WHEN PRECIPITATION MAY BE IN THE FORM OF RAIN OR SNOW...BUT THURSDAY THROUGH FRIDAY IS WHEN THE BEST POTENTIAL FOR SNOW. && .AVIATION...VFR CONDITIONS EXPECTED NEXT 24HR. SCT TO BKN CEILINGS AT OR ABOVE 5KFT THROUGH 12Z SUNDAY. && .BIS WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR NDZ001>005-009>013-017>023-025-031>037-040>048-050-051. && SHORT TERM...KS LONG TERM/AVIATION...WAA
Hazardous weather outlook, Feb 11, 11:28 PM MST, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 1228 AM CST SAT FEB 12 2011 NDZ031>033-040>045-130630- GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS- SIOUX- 1228 AM CST SAT FEB 12 2011 /1128 PM MST FRI FEB 11 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...REST OF TONIGHT A WARM FRONT WILL MOVE INTO THE STATE WITH SUSTAINED SPEEDS AROUND 20 MPH. THIS WILL PRODUCE AREAS OF SHALLOW BLOWING AND DRIFTING SNOW...MAINLY OVER SOUTHWESTERN NORTH DAKOTA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SUNDAY IS EXPECTED TO BE A WINDY DAY...WITH SUSTAINED WINDS ABOVE 30 MPH AND GUSTS IN THE 40S. A WIND ADVISORY WILL LIKELY BE NEEDED FOR THIS TIME. IF THE WINDS ARE STRONG ENOUGH TO OVERCOME THE LAYER OF CRUSTED SNOW AT THE SURFACE...BLOWING SNOW AND REDUCED VISIBILITIES WILL BE A PROBLEM IN OPEN AREAS. IN THIS CASE...A WINTER WEATHER ADVISORY WOULD BE NEEDED. CHECK BACK FREQUENTLY FOR THE LATEST FORECAST UPDATES. LONG RANGE FORECAST MODELS ARE INDICATING A POTENTIAL WINTER STORM THAT MAY IMPACT NORTH DAKOTA NEXT THURSDAY AND FRIDAY. FORECASTS IN THE NEXT SEVERAL DAYS REGARDING TIMING AND PLACEMENT OF THIS SYSTEM WILL BE MONITORED. CHECK BACK FOR THE LATEST FORECASTS REGARDING THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001>005-009>013-017>023-025-034>037-046>048-050-051-130630- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- 1228 AM CST SAT FEB 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...REST OF TONIGHT THERE IS A SLIGHT CHANCE OF LIGHT FREEZING RAIN TONIGHT. TRAVEL OVERALL IS NOT EXPECTED TO BECOME ADVERSELY AFFECTED BY THIS...HOWEVER MOTORISTS TRAVELING SHOULD BE PREPARED TO SLOW DOWN IF ANY FREEZING RAIN IS OBSERVED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SUNDAY IS EXPECTED TO BE A WINDY DAY...WITH SUSTAINED WINDS ABOVE 30 MPH AND GUSTS IN THE 40S. A WIND ADVISORY WILL LIKELY BE NEEDED FOR THIS TIME. IF THE WINDS ARE STRONG ENOUGH TO OVERCOME THE LAYER OF CRUSTED SNOW AT THE SURFACE...BLOWING SNOW AND REDUCED VISIBILITIES WILL BE A PROBLEM IN OPEN AREAS. IN THIS CASE...A WINTER WEATHER ADVISORY WOULD BE NEEDED. CHECK BACK FREQUENTLY FOR THE LATEST FORECAST UPDATES. LONG RANGE FORECAST MODELS ARE INDICATING A POTENTIAL WINTER STORM THAT MAY IMPACT NORTH DAKOTA NEXT THURSDAY AND FRIDAY. FORECASTS IN THE NEXT SEVERAL DAYS REGARDING TIMING AND PLACEMENT OF THIS SYSTEM WILL BE MONITORED. CHECK BACK FOR THE LATEST FORECASTS REGARDING THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KS
In the hours before
Special weather statement, Feb 12, 1:54 AM MST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 254 AM CST SAT FEB 12 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-121500- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 254 AM CST SAT FEB 12 2011 /154 AM MST SAT FEB 12 2011/ ...BLACK ICE ON ROADWAYS CONTINUES THROUGH SATURDAY MORNING... MELTING SNOW FROM FRIDAY AFTERNOON AND RE-FREEZING OF ROAD SURFACES FRIDAY NIGHT INTO SATURDAY MORNING HAS PRODUCED A LAYER OF BLACK ICE ON SEVERAL ROADS ACROSS WESTERN AND CENTRAL NORTH DAKOTA. MOTORISTS SHOULD BE PREPARED FOR ICY ROADS AND SLIPPERY DRIVING CONDITIONS THROUGH SATURDAY MORNING. ROAD CONDITIONS WILL BEGIN TO IMPROVE LATE THIS MORNING AND EARLY THIS AFTERNOON AS TEMPERATURES RISE ABOVE FREEZING ACROSS WESTERN AND CENTRAL NORTH DAKOTA. KS
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 2:27 PM MST | High Wind Warning | BIS | Adams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more | 30 hr |
Nearby
High Wind Watches in North Dakota, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.